MILL VALLEY, CA -- Five students at a two San Francisco Bay Area high schools were sent to hospitals in the last two weeks after they overdosed on an over-the-counter cough and cold medicine that causes a high.
KNTV reports Wednesday that two students at Tamalpais High School ingested too much Coricidin at a school dance and two students at Drake High School also overdosed on cough medication at a school function about 10 days ago, according to Tamalpais Union High School District Senior Director of Student Services Wes Cedros. Another Tamalpais High student took the drug on a separate occasion.
Coricidin, also referred to as "Triple C," is a commonly abused over-the-counter medication containing dextromethorphan. When taken in large quantities, the drug causes a high that produces hallucinations and a sense of dissociation, according to the Drug Enforcement Administration.
California high school students overdose on cough medicine
More TOP STORIES News